MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 LGX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 LGX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404293
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for pump is (b)(4).Udi field (d4) concomitant product udi for reservoir is (b)(4).
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed a crack in the cylinder connecting tube.The device was explanted and replaced.There were no patient complications.
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for pump is (b)(4).Udi field (d4) concomitant product udi for reservoir is (b)(4).Upon receipt at the quality assurance laboratory, the returned components underwent a comprehensive evaluation.Microscope inspection of the first cylinder revealed a hole in the proximal end and outer tube due to sharp instrument damage and krt (kink resistant tubing) wear, also with wear at the fold in the proximal end, not passing the microscope inspection.Leakage testing showed the tubing leaked due to sharp instrument damage in the proximal end, also not passing the test.Microscope inspection of the second cylinder revealed wear at the fold in both proximal and distal ends, not passing the test, while leakage testing passed the test.Microscope inspection of the pump showed no damage; it passed visual inspection and leak testing; however, the component did not pass activation test during functional evaluation.Microscope inspection of the reservoir passed visual inspection with no damage found, and leakage testing passed.Based on the available information and analysis results, the sharp instrument damage found on the device is considered a secondary failure.The allegations of mechanical issue and hole/perforation could not be confirmed; however, the pump not passing functional inspection could affect product performance.Therefore, the conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis ipp presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed a crack in the cylinder connecting tube.The device was explanted and replaced.There were no patient complications.
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis (ipp) presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed a crack in the cylinder connecting tube.The device was explanted and replaced.There were no patient complications.
 
Additional Manufacturer Narrative
Model number/catalog number: 72404310 serial number: n/a batch/lot number: 1100081370 model/catalog description: pump ms unique identifier (udi) #: (b)(4) model number/catalog number: 72404161 serial number: n/a batch/lot number: 1100077542 model/catalog description: reservoir 65ml pc unique identifier (udi) #: ((b)(4) correction to field b1: adverse event/product problem upon receipt at the quality assurance laboratory, the returned components underwent a comprehensive evaluation.Microscope inspection of the first cylinder revealed a hole in the proximal end and outer tube due to sharp instrument damage and krt (kink resistant tubing) wear, also with wear at the fold in the proximal end, not passing the microscope inspection.Leakage testing showed the tubing leaked due to sharp instrument damage in the proximal end, also not passing the test.Microscope inspection of the second cylinder revealed wear at the fold in both proximal and distal ends, not passing the test, while leakage testing passed the test.Microscope inspection of the pump showed no damage; it passed visual inspection and leak testing; however, the component did not pass activation test during functional evaluation.Microscope inspection of the reservoir passed visual inspection with no damage found, and leakage testing passed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the events of device have a fluid leak and mechanical issue were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the available information and analysis results.The allegations of mechanical issue and hole/perforation could not be confirmed; however, the pump not passing functional inspection could affect product performance.Therefore, the conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
AMS 700 LGX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22186697
Report Number2124215-2025-37824
Device Sequence Number12862349
Product Code JCW
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/10/2026
Device Model Number72404293
Device Catalogue Number72404293
Device Lot Number1000579988
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer07/09/2025
05/29/2026
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/05/2025
06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP LOT 1100081370, UPN 72404310; PUMP LOT 1100081370, UPN 72404310.; RESERVOIR LOT 1100077542, UPN 72404161; RESERVOIR LOT 1100077542, UPN 72404161.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexMale